Treatment-related peripheral neuropathy in multiple myeloma: the challenge continues
The Lancet Oncology , Volume 11 - Issue 11 p. 1086- 1095
Introduction of the proteasome inhibitor bortezomib and the immunomodulatory drugs thalidomide and lenalidomide has substantially improved outcomes for patients with multiple myeloma. As a result, these drugs have become cornerstones of current antimyeloma treatment regimens. However, after several years of clinical experience it has become apparent that peripheral neuropathy is the most common and potentially disabling non-haematological side-effect associated with thalidomide and bortezomib. Maximising treatment benefit while preserving quality of life therefore requires a careful balance between achieving optimum activity and minimising toxicity, including neuropathy, to further enhance efficacy. In this review, we discuss all aspects of drug-induced peripheral neuropathy in myeloma, with a particular focus on thalidomide and bortezomib. © 2010 Elsevier Ltd.
|The Lancet Oncology|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Delforge, M, Bladé, J, Dimopoulos, M.A, Facon, T, Kropff, M, Ludwig, H, … Sonneveld, P. (2010). Treatment-related peripheral neuropathy in multiple myeloma: the challenge continues. The Lancet Oncology (Vol. 11, pp. 1086–1095). doi:10.1016/S1470-2045(10)70068-1